Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 17, 2021, 6:46 PM CDT for Dimmit County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 6:46 PM CDT (23:46 UTC)
- Expired
- May 17, 2021, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 133 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2620 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted.
066
WWUS84 KEWX 172346
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
646 PM CDT Mon May 17 2021
TXZ228-180030-
Dimmit TX-
646 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DIMMIT COUNTY UNTIL
730 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Light, or 18 miles south of Big Wells, moving south at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Light, Chaparral Wildlife Management Area and Catarina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2835 9961 2835 9939 2821 9940 2820 9949
2820 9962
TIME...MOT...LOC 2346Z 359DEG 14KT 2830 9953
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 17, 3:19 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 17, 3:19 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 319 PM CDT Mon May 17 2021 .SHORT TERM (Tonight through Wednesday Night)... An upper level low was centered near the Four Corners area this afternoon. The low level flow was from the southeast and the airmass over South Central Texas remains warm and moist. A line of thunderstorms stretched across the eastern half of the area moving toward the south. These storms have been just short of severe and this activity will continue for the next several hours. The next focus will be out west where we have just issued a Tornado Watch for Val Verde County. Convection has started to initiate over West Texas and the mountains in northern Mexico. Conditions are favorable for severe thunderstorms with tornadoes possible. In addition to tornadoes very large hail is possible this evening. Convection will continue to be likely overnight. Deep moist air is in place with PW values in excess of 1.5 inches across the southern half of the area. This will start an extended period of possible locally heavy rain. The upper and lower patterns will remain virtually unchanged through Thursday morning. As the upper low moves slowly to the northeast over the next 48 hours or so, we expect multiple rounds of showers and thunderstorms Tuesday and Wednesday. There will be ample instability and sufficient deep layer shear for strong to severe storms both Tuesday and Wednesday. The better chances for severe will be Tuesday across the northeastern part of the CWA. Locally heavy rain will continue to be possible. With the multiple rounds of convection we expect rainfall totals to be eight to ten inches along I-35 from Austin through Williamson County. Outside of this area, two to six inches with locally higher amounts is possible as far west as Kerr, Medina, and Frio Counties. Lesser amounts are likely farther west. && .LONG TERM (Thursday through Monday)... Another upper level low will move onto the west coast Thursday keeping Texas in the unstable southwesterly upper flow through the weekend. While the low level flow will remain southeasterly, the extreme moisture will retreat to the east. This will mean the locally heavy rain threat will come to an end Thursday afternoon. However, rain chances will continue. For the end of the week convection should be more diurnally driven with higher POPs during the daytime periods and lower POPs overnight. It's a little early for forecasting any severe potential, but this is climatologically the peak of our severe season and the threat may come into better focus over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 83 69 79 66 / 50 90 80 80 70 Austin Bergstrom Intl Airport 71 84 69 79 66 / 50 80 80 80 70 New Braunfels Muni Airport 73 85 70 81 66 / 40 80 70 80 60 Burnet Muni Airport 69 81 68 79 64 / 50 90 60 70 50 Del Rio Intl Airport 73 93 72 86 67 / 50 20 30 60 20 Georgetown Muni Airport 70 82 68 79 65 / 40 80 70 80 60 Hondo Muni Airport 70 86 70 80 65 / 50 60 50 80 40 San Marcos Muni Airport 71 84 68 80 65 / 30 80 70 80 70 La Grange - Fayette Regional 75 86 71 81 69 / 30 80 70 90 80 San Antonio Intl Airport 71 84 70 81 66 / 40 80 60 80 60 Stinson Muni Airport 73 86 71 81 67 / 40 70 60 90 60 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Platt Long-Term...05 Decision Support...Oaks
Hazardous weather outlook, May 17, 4:10 AM CDT, 14 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 410 AM CDT Mon May 17 2021 TXZ171>173-183>194-202>209-217>225-228-180915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 410 AM CDT Mon May 17 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Strong to severe thunderstorms are expected to form over the Rio Grande Plains this evening and move eastward. Large hail and damaging winds are the primary hazards. An isolated tornado cannot be ruled out west of a Rocksprings to Eagle Pass line this evening. Locally heavy rainfall that could lead to flash flooding is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several rounds of showers and thunderstorms are possible this week. Thunderstorms could be strong to severe at times. Locally heavy rainfall and flooding are also of a concern, especially Tuesday and Wednesday, with a flash flooding threat increasing for areas along and east of the I-35 corridor. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather and/or flash flooding to the National Weather Service.
In the hours before
Special weather statement, May 17, 3:51 PM CDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 351 PM CDT Mon May 17 2021 TXZ205>207-172130- Guadalupe TX-Comal TX-Bexar TX- 351 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE... NORTHEASTERN BEXAR AND SOUTHEASTERN COMAL COUNTIES UNTIL 430 PM CDT... At 351 PM CDT, Doppler radar was tracking a strong thunderstorm over Selma, moving north at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live Oak, Selma, Randolph AFB, Bulverde, Garden Ridge, Santa Clara, Converse, Bracken and Solms. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2950 9825 2954 9840 2978 9837 2971 9809 TIME...MOT...LOC 2051Z 201DEG 10KT 2958 9831 BRADY
Special weather statement, May 17, 3:59 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
359 PM CDT Mon May 17 2021
TXZ209-222>225-172200-
Karnes TX-Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
359 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEWITT...NORTHEASTERN
KARNES...GONZALES...SOUTHERN FAYETTE AND LAVACA COUNTIES UNTIL 500 PM
CDT...
At 359 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of Smiley to near Weimar.
Movement was south at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Gonzales, Yoakum, Schulenburg, Hallettsville, Shiner, Flatonia,
Moulton, Nixon, Waelder, Smiley, Sublime, Cheapside, Hochheim,
Palmeto State Park, Gillett, Ezzell, Speaks, Westhoff, Komensky and
Swiss Alp.
LAT...LON 2923 9670 2910 9782 2917 9780 2922 9773
2927 9778 2957 9769 2963 9765 2984 9668
2963 9687 2961 9684 2958 9683 2958 9679
2934 9656
TIME...MOT...LOC 2059Z 014DEG 15KT 2943 9769 2969 9673
BRADYSpecial weather statement, May 17, 5:05 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
505 PM CDT Mon May 17 2021
TXZ224-225-172245-
Lavaca TX-De Witt TX-
505 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DEWITT AND WEST
CENTRAL LAVACA COUNTIES UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hochheim, or near Yoakum, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Yoakum, Shiner and Edgar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2924 9698 2914 9726 2935 9729 2938 9725
2942 9716
TIME...MOT...LOC 2205Z 333DEG 7KT 2935 9722
BRADYSpecial weather statement, May 17, 6:08 PM CDT, 38 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 608 PM CDT Mon May 17 2021 TXZ183-180000- Val Verde TX- 608 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY UNTIL 700 PM CDT... At 608 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles south of Terrell County Gas Plant, or 19 miles northeast of Dryden, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pandale. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 3029 10176 3029 10135 2995 10142 3005 10176 TIME...MOT...LOC 2308Z 277DEG 27KT 3021 10185 BRADY
Special weather statement, May 17, 6:11 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 611 PM CDT Mon May 17 2021 TXZ228-180000- Dimmit TX- 611 PM CDT Mon May 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DIMMIT COUNTY UNTIL 700 PM CDT... At 611 PM CDT, Doppler radar was tracking a strong thunderstorm near Catarina, or 10 miles south of Big Wells, moving north at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Big Wells, Brundage, Las Vegas, Catarina and Chaparral Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2864 9971 2864 9939 2835 9939 2835 9961 TIME...MOT...LOC 2311Z 177DEG 9KT 2842 9954 BRADY
Special weather statement, May 17, 6:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
646 PM CDT Mon May 17 2021
TXZ228-180030-
Dimmit TX-
646 PM CDT Mon May 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DIMMIT COUNTY UNTIL
730 PM CDT...
At 646 PM CDT, Doppler radar was tracking a strong thunderstorm near
Light, or 18 miles south of Big Wells, moving south at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Light, Chaparral Wildlife Management Area and Catarina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 2835 9961 2835 9939 2821 9940 2820 9949
2820 9962
TIME...MOT...LOC 2346Z 359DEG 14KT 2830 9953
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:21 AM CDT | River Flood Warning | EWX | Frio | 19 hr |
| May 17, 11:36 AM CDT | Special Weather Statement | EWX | Burnet | 54 min |
| May 17, 11:58 AM CDT | Special Weather Statement | EWX | Burnet | 47 min |
| May 17, 12:05 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 55 min |
| May 17, 1:00 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Travis, Williamson | 60 min |
| May 17, 1:53 PM CDT | Special Weather Statement | EWX | Bastrop, Hays, Travis, Williamson | 52 min |
| May 17, 2:34 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 55 hr |
| May 17, 2:37 PM CDT | Special Weather Statement | EWX | Comal | 38 min |
| May 17, 3:16 PM CDT | Special Weather Statement | EWX | Fayette, Gonzales | 44 min |
| May 17, 3:25 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| May 17, 3:51 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 17, 3:59 PM CDT | Special Weather Statement | EWX | Gonzales, Lavaca | 61 min |
| May 17, 4:15 PM CDT | Areal Flood Advisory | EWX | Gonzales, Lavaca | 2 hr |
| May 17, 5:05 PM CDT | Special Weather Statement | EWX | Lavaca | 40 min |
| May 17, 6:08 PM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| May 17, 6:11 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 17, 6:48 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 41 min |
| May 17, 6:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 25 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.